Alert archive / Missouri / Areal Flood Warnings in 2011
Areal Flood Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at May 2, 2011, 9:36 AM CDT for Madison County, Missouri. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 9:36 AM CDT (14:36 UTC)
- Expired
- May 2, 2011, 8:30 PM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, MO
The radar
The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.6 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
541 WGUS43 KLSX 021436 FLWLSX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 936 AM CDT MON MAY 2 2011 MOC123-030130- /O.NEW.KLSX.FA.W.0007.110502T1436Z-110503T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON MO- 936 AM CDT MON MAY 2 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLOOD WARNING FOR... MADISON COUNTY IN SOUTHEAST MISSOURI... * UNTIL 830 PM CDT MONDAY * AT 927 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ACROSS THE WARNED AREA. A COUPLE OF STREETS WERE FLOODED IN THE TOWN OF FREDERICKTOWN AS WELL AS ABOUT 10 COUNTY ROADS IN MADISON COUNTY WERE IMPASSABLE DUE TO HIGH WATER FROM LAST NIGHTS HEAVY RAINFALL. A FLASH FLOOD WATCH ALSO CONTINUES IN EFFECT FOR THE REST OF TODAY AS MORE HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON WHICH MAY EXACERBATE THE FLOODING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FREDERICKTOWN...BUCKHORN...JUNCTION CITY...MARQUAND...ROSELLE AND SACO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3764 9054 3764 9014 3731 9015 3731 9055 $$ GKS
1 follow-up statement
409 WGUS83 KLSX 030139 FLSLSX FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 839 PM CDT MON MAY 2 2011 MOC123-030155- /O.EXP.KLSX.FA.W.0007.000000T0000Z-110503T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MADISON MO- 839 PM CDT MON MAY 2 2011 ...THE FLOOD WARNING THAT WAS IN EFFECT FOR MADISON COUNTY HAS BEEN ALLOWED TO EXPIRE... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3764 9054 3764 9014 3731 9015 3731 9055 $$ TES
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at May 2, 7:12 AM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 2, 7:12 AM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
712 AM CDT MON MAY 2 2011
.DISCUSSION...
/405 AM CDT MON MAY 2 2011/
FIRST ROUND OF MODERATE-HEAVY RAIN IN THE PROCESS OF EXITING CWA
AFTER PRODUCING 1-2 INCHES OF RAIN. THERE WILL BE A BIT OF A LULL
IN THE WET WEATHER THIS MORNING...BUT ROUND 2 IS IN THE PROCESS OF
FORMING OVER THE S PLAINS ATTM. WATER VAPOR IMAGERY CLEARLY SHOWS
PRIMARY SHORTWAVE BOTTOMING OUT OF LONG WAVE TROF AND APPROACHING
W TEXAS...WITH REGIONAL RADARS SHOWING AN EXPLOSION OF PRECIP IN
THE WAA AHEAD OF SHORTWAVE THROUGHOUT N TX. 00Z GUIDANCE SUGGEST
THAT THIS RAIN WILL PUSH INTO S SECTIONS OF THE FA DURING THE AFTERNOON.
THERE IS A FAIR AMOUNT OF MODEL DISCREPENCY ON HOW MUCH PRECIPITATION
WILL FALL IN OUR AREA WITH THIS SECOND WAVE...WHICH IS PROBABLY
NOT SURPRISING GIVEN THE TIGHT N GRADIENT OF THIS RAINFALL. HOWEVER...GIVEN
SLIGHT SWD SHIFT THAT HAS OCCURRED WITH THE BOUNDARY AND THE LACK
OF UNSTABLE AIR OVER S SECTIONS OF OUR CWA (WHICH SHOULD PRECLUDE
THUNDERSTORMS)....RAINFALL WITH THIS NEXT ROUND SHOULD BE MUCH LESS
THAN WHAT FELL OVERNIGHT...PROBABLY NO MORE THAN AN INCH. OTHER
QUESTION IS TIMING...AS SOME SOLUTIONS SUGGEST THAT THE GREATEST
QPF COULD BE DELAYED INTO THIS EVENING. GIVEN UNCERTAINTY OF BOTH
AMOUNT OF RAIN AND TIMING...FOR NOW HAVE OPTED TO CONTINUE FLASH
FLOOD WATCH FOR OUR EXTREME SE COUNTIES THROUGH 00Z...AND WILL LET
DAY SHIFT MONITOR TRENDS TO DETERMINE IF EXTENSION IS NEEDED INTO
THIS EVENING.
IT APPEARS THAT THE RAIN WILL FINALLY WORK OUT OF THE AREA LATE TONIGHT...
LEAVING DRY BUT COOL WEATHER IN ITS WAKE FOR TUESDAY. ON TUESDAY
NIGHT...RADIATIONAL COOLING EFFECTS WITH APPROACHING SURFACE RIDGE
WILL TEAM UP WITH THE COOL AIR MASS TO DROP TEMPERATURES INTO THE
MID AND UPPER 30S...AND IT LOOKS LIKE PATCHY FROST WILL BE
POSSIBLE. WILL FINE-TUNE THIS THREAT OVER THE NEXT FEW SHIFTS TO
DETERMINE THE NEED FOR A POSSIBLE HEADLINE.
TEMPERATURES SHOULD MODERATE BY MIDWEEK AS WAA INCREASES IN
ADVANCE OF NEXT TROF. WITH THE INCREASING W-NW UPPER LEVEL
FLOW...IT WOULD APPEAR THAT THE THUNDERSTORM THREAT WITH BE FAIRLY
BRIEF...ENTERING N AREAS THURSDAY MORNING AND EXITING SOUTHEAST
SECTIONS OF THE FA BY THURSDAY EVENING.
TRUETT
&&
.AVIATION...
/641 AM CDT MON MAY 2 2011/
VFR CONDITIONS AND LIGHT NORTH-NORTHWEST FLOW WILL PREVAIL OVER
MOST OF THE AREA TODAY...WITH LOWER CIGS/VSBYS ACROSS PARTS OF
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. IFR/LOW MVFR WILL
CONTINUE ACROSS THOSE AREAS FOR A FEW HOURS THIS MORNING BEFORE
LIFTING TO VFR...BUT LOWER CONDITIONS IN RAIN SHOWERS AND ISOLATED
THUNDERSTORMS WILL REDEVELOP DURING THE AFTERNOON AND EARLY
EVENING. LOWER FLIGHT CONDITIONS COULD SPREAD BACK TO THE I-44
CORRIDOR THIS EVENING...BUT MOST OF THE BI-STATE AREA SHOULD STAY
VFR THROUGH TUESDAY MORNING.
SPECIFICS FOR KSTL...
VFR CONDITIONS WILL PREVAIL AT LAMBERT FOR THE NEXT 24-30 HOURS.
RAIN HAS MOVED WELL SOUTH OF THE TERMINAL THIS MORNING...AS WELL
AS LINGERING MVFR/IFR CIGS. THERE IS SOME CHANCE WE'LL SEE RAIN
REDEVELOP LATE THIS AFTERNOON AND THIS EVENING...BUT CONFIDENCE IN
SIGNIFICANT PRECIP IS LOW AT THIS TIME. IF PRECIPITATION DOES
REDEVELOP...CIGS/VSBYS COULD FALL TO MVFR RANGE DURING THE EVENING
BEFORE LIFTING BACK TO VFR AFTER 06Z. AGAIN...THAT'S A LOW
CONFIDENCE FORECAST...IT'S MOST LIKELY THAT RAIN WILL STAY SOUTH
OF THE TERMINAL AND FLIGHT CONDITIONS WILL REMAIN VFR.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR IRON MO-MADISON MO-
REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR RANDOLPH IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, May 2, 5:49 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 549 AM CDT MON MAY 2 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 549 AM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...WHERE MODERATE RAIN MAY FALL OVER THE WATER-LOGGED GROUND. FOR FURTHER INFORMATION...PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT. MAJOR RIVER FLOODING CONTINUES FOR PARTS OF THE MISSISSIPPI RIVER BELOW ST LOUIS....AS WELL AS THE ILLINOIS AND KASKASKIA RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. IN ADDITION...WATER LEVELS IN SMALLER RIVERS... CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WILL REMAIN HIGH OR INCREASE DUE TO THIS LATEST ROUND OF WET WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY THROUGH SUNDAY. MAJOR RIVER FLOODING WILL CONTINUE FOR PARTS OF THE MISSISSIPPI RIVER BELOW ST LOUIS...AS WELL AS THE ILLINOIS AND KASKASKIA RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. IN ADDITION...WATER LEVELS IN SMALLER RIVERS... CREEKS...AND STREAMS IN SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS WILL REMAIN HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE INCH...OR ANY FLOODING WHERE WATER LEVELS ARE GREATER THAN SIX INCHES DEEP. TRUETT
In the hours before
Local storm report, May 2, 7:16 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 AM CDT MON MAY 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HEAVY RAIN 2 NW FARMINGTON 37.80N 90.45W
05/02/2011 M1.64 INCH ST. FRANCOIS MO TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:39 PM CDT | River Flood Warning | LSX | Reynolds | 60 hr |
| May 1, 9:46 PM CDT | Areal Flood Advisory | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 12 hr |
Nearby
Areal Flood Warnings in Missouri, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.